FDA News: Breathing issues on seizure and nerve pain medicines gabapentin (Neurontin, Gralise, Horizant) and pregabalin (Lyrica, Lyrica CR)

suebear

Stalwart
Messages
932
Reaction score
20
Points
83
This is documentation comes directly from FDA website and is the written transcript discussing breathing issues that can and have taken place with these medications. This information is only to be used as information and not to be taken as doctor guidance or used as something to stop taking medication. Please contact your doctor if experiencing side effects or have questions on these medications.

https://www.fda.gov/drugs/fda-drug-safety-podcasts/fda-warns-about-serious-breathing-problems-seizure-and-nerve-pain-medicines-gabapentin-neurontin
 

Porkette

Veteran
Messages
1,543
Reaction score
84
Points
158
Hi suebear,

The drug co. that makes this drug got busted a few yrs. ago and it was on NBC DATELINE not only was Neurontin causing breathing problems it was also causing seizures for people who never had a seizure in their life. I was put on the drug after a concussion and I started having absence status seizures which never happened in my life. The drug also can cause swelling in the body because my husband had back surgery and his neurosurgeon put him on the drug for pain and all that happened was parts of his body began to swell up for no reason. The drug co. has been doing off market labeling with this drug and I know it helps many but sometimes it can make things worse, that's why the co. is being sued for over
$420 million right now. Sorry I couldn't share better news with you. I wish you only the best and May God Bless You!

Sue
 

suebear

Stalwart
Messages
932
Reaction score
20
Points
83
The information I am giving you is directly from FDA this information came out last year 2019 from the FDA... If you have an issue with it take it to your doctor. I am not going to be involved with the matter
 

suebear

Stalwart
Messages
932
Reaction score
20
Points
83
There has been documentation flying around from Miami-Herald saying there is a contamination issue taking place yet I am not seeing anything from national or local news agencies. As was mentioned, the last transcript regarding this drug from the FDA of trouble activity was given as of 2019.

There is some article showing on the Internet from the Miami-Herald that raises a lot of questions. @Nakamova and @Bernard I have found no information on a national news or local news website that gives further reporting. Something tells me that there is an attempt to pull the wool over someone's eyes and bring a scare onto patients. This is why I have given the above link stating it is the ONLY transcript found direct from the FDA.
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,607
Reaction score
90
Points
158
I found the FDA listing for the recall mentioned in the Miami Herald article -- its a recall of a single bathc of the 100mg siez of Lamotrigine.
The FDA url is: https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/taro-pharmaceuticals-usa-inc-issues-voluntary-nationwide-recall-lamotrigine-tablets-usp-100-mg-100?utm_campaign=FDA MedWatch - Lamotrigine Tablets USP, 100 mg by Taro Pharmaceuticals&utm_medium=email&utm_source=Eloqua#recall-photos

This particular batch of lamotrigine is manufactured by Taro.
The FDA says:
"Taro is notifying its distributors and customers by Phone, E-mail, and Letters via US Mail and is arranging for return of any containers or quantities of Lamotrigine 100 mg Tablets, Lot # 331771 (exp. June 2021). Consumers that have any quantities of Lamotrigine 100 mg Tablets, Lot # 331771 being recalled should stop using this product and return it to the pharmacy that dispensed it. Retailers, pharmacies and distributors should stop distributing or dispensing this product and return it to Taro."

The label for the recalled Lamotrigine is:
Lamotrigine 100 mg Tablets.jpg
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
16,607
Reaction score
90
Points
158
The drug co. that makes this drug got busted a few yrs. ago and it was on NBC DATELINE not only was Neurontin causing breathing problems it was also causing seizures for people who never had a seizure in their life. I was put on the drug after a concussion and I started having absence status seizures which never happened in my life. The drug also can cause swelling in the body because my husband had back surgery and his neurosurgeon put him on the drug for pain and all that happened was parts of his body began to swell up for no reason. The drug co. has been doing off market labeling with this drug and I know it helps many but sometimes it can make things worse, that's why the co. is being sued for over
$420 million right now. Sorry I couldn't share better news with you. I wish you only the best and May God Bless You!

Hey Sue -- the FDA recall that Suebear mentions is related to a different issue with Neurontin, not the one you describe above. It relates to the risk of breathing issues if Neurontin or Lyrica are co-prescribed with opioids.
 
Top